Connectivity Properties of a Packet Radio Network Model

Thomas K. Philips, Shivendra S. Panwar, Asser N. Tantawi

Research output: Contribution to journalArticlepeer-review


A model of a packet radio network in which transmitters with range R are distributed according to a twodimensional Poisson point process with density D is examined. To ensure network connectivity, it is shown that πR 2D, the expected number of nearest neighbors of a transmitter, must grow logarithmically with the area of the network. For an infinite area there exists an infinite connected component with nonzero probability if πR2D > N0, for some critical value N0. We show that 2.195 < N0 < 10.526.

Original languageEnglish (US)
Pages (from-to)1044-1047
Number of pages4
JournalIEEE Transactions on Information Theory
Issue number5
StatePublished - Sep 1989

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences


Dive into the research topics of 'Connectivity Properties of a Packet Radio Network Model'. Together they form a unique fingerprint.

Cite this